Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Bounded approximation by polynomials whose zeros lie on a circle


Authors: Zalman Rubinstein and E. B. Saff
Journal: Proc. Amer. Math. Soc. 29 (1971), 482-486
MSC: Primary 30.70
MathSciNet review: 0277730
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper the first author gave an explicit construction of a sequence of polynomials having their zeros on the unit circumference which converge boundedly to a given bounded zero-free analytic function in the unit disk. In this paper we find the best possible uniform bound for such approximating polynomials and construct a sequence for which this bound is attained. The method is also applied to approximation of an analytic function in the unit disk by rational functions whose poles lie on the unit circumference. Some open problems are discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30.70

Retrieve articles in all journals with MSC: 30.70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0277730-X
PII: S 0002-9939(1971)0277730-X
Keywords: Bounded approximation by polynomials, C-polynomials, coefficients of polynomials, rational functions, logarithmic derivative
Article copyright: © Copyright 1971 American Mathematical Society